Alert archive / Missouri / Heat Advisories in 2021

Heat Advisory 1, NWS Kansas City, MO

June 16, 202136 counties in Missouri; 7 counties in Kansas

NWS Kansas City, MO issued this heat advisory at Jun 16, 2021, 2:47 PM CDT for 36 counties in Missouri; 7 counties in Kansas. It took effect at Jun 17, 2021, 1:00 PM CDT. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2021, 2:47 PM CDT (19:47 UTC)
In effect from
Jun 17, 2021, 1:00 PM CDT
Expired
Jun 18, 2021, 8:00 PM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
All 43 counties

Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Henry County, MO, Holt County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO

The radar

The Pleasant Hill radar (KEAX), 82 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.8 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-275 J/kg
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

625 
WWUS73 KEAX 161947
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
247 PM CDT Wed Jun 16 2021

KSZ025-102-MOZ001>006-011-012-020-170400-
/O.NEW.KEAX.HT.Y.0001.210617T1800Z-210618T0000Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Holt-Andrew-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Mound City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, St. Joseph Airport, and St. Joseph
247 PM CDT Wed Jun 16 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Kansas and north central and 
  northwest Missouri.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
4 follow-up statements
496 
WWUS73 KEAX 170859
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
359 AM CDT Thu Jun 17 2021

KSZ057-103>105-MOZ007-008-013>016-021>023-028>030-037-043-180000-
/O.EXA.KEAX.HT.Y.0001.210617T1800Z-210618T0000Z/
Miami-Leavenworth-Wyandotte-Johnson KS-Putnam-Schuyler-De Kalb-
Daviess-Grundy-Sullivan-Clinton-Caldwell-Livingston-Platte-Clay-
Ray-Jackson-Cass-
Including the cities of Paola, Osawatomie, Louisburg, 
Fort Leavenworth, Leavenworth, Lansing, Kansas City Kansas, 
Overland Park, Stanley, Olathe, Shawnee, Lenexa, Unionville, 
Lancaster, Queen City, Greentop, Downing, Glenwood, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, Trenton, Milan, Green City, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
and Pleasant Hill
359 AM CDT Thu Jun 17 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT
THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northeast, northwest and west central Missouri.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ025-102-MOZ001>006-011-012-020-180000-
/O.CON.KEAX.HT.Y.0001.210617T1800Z-210618T0000Z/
Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Harrison-
Mercer-Holt-Andrew-Buchanan-
Including the cities of Atchison, Wathena, Elwood, Troy, 
Highland, Tarkio, Rock Port, Fairfax, Maryville, Grant City, 
Albany, Stanberry, King City, Bethany, Princeton, Mercer, 
Mound City, Oregon, Maitland, Forest City, Craig, Savannah, 
Country Club Villa, St. Joseph Airport, and St. Joseph
359 AM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of northeast Kansas and north central and 
  northwest Missouri.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
622 
WWUS73 KEAX 171950
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
250 PM CDT Thu Jun 17 2021

KSZ060-MOZ024-025-031>033-038>040-044>046-053-054-180400-
/O.EXB.KEAX.HT.Y.0001.210618T0000Z-210619T0100Z/
Linn KS-Linn MO-Macon-Carroll-Chariton-Randolph-Lafayette-Saline-
Howard-Johnson MO-Pettis-Cooper-Bates-Henry-
Including the cities of Pleasanton, La Cygne, Mound City, 
Brookfield, Marceline, Macon, La Plata, Carrollton, Salisbury, 
Brunswick, Keytesville, Moberly, Odessa, Higginsville, Lexington,
Concordia, Marshall, Fayette, Glasgow, New Franklin, Warrensburg,
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
250 PM CDT Thu Jun 17 2021

...HEAT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 8 PM CDT
FRIDAY...

* WHAT...Thursday night, temperatures will only cool down to 75 to
  80 degrees. Friday afternoon, expect heat index values up to 106
  degrees.

* WHERE...Portions of east central Kansas and central, north 
  central and west central Missouri.

* WHEN...From 7 PM this evening to 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

KSZ025-057-102>105-MOZ012>014-020>023-028>030-037-043-180400-
/O.EXT.KEAX.HT.Y.0001.000000T0000Z-210619T0100Z/
Atchison KS-Miami-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-Livingston-
Platte-Clay-Ray-Jackson-Cass-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Wathena, Elwood, Troy, Highland, Fort Leavenworth, Leavenworth, 
Lansing, Kansas City Kansas, Overland Park, Stanley, Olathe, 
Shawnee, Lenexa, Savannah, Country Club Villa, Maysville, 
Stewartsville, Osborn, Union Star, Clarksdale, Gallatin, 
Jamesport, St. Joseph Airport, St. Joseph, Cameron, Plattsburg, 
Lathrop, Hamilton, Braymer, Polo, Breckenridge, Chillicothe, 
Parkville, Platte City, Riverside, Weatherby Lake, Weston, 
Gladstone, Liberty, Excelsior Springs, Richmond, Lawson, 
Kansas City, Independence, Belton, Raymore, Harrisonville, 
and Pleasant Hill
250 PM CDT Thu Jun 17 2021

...HEAT ADVISORY NOW IN EFFECT UNTIL 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 105 expected this afternoon.
  Thursday night, temperatures will only cool down to 75 to 80
  degrees. Friday afternoon, expect heat index values up to 106
  degrees.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northeast, northwest and west central Missouri.

* WHEN...Until 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

MOZ001>008-011-015-016-180000-
/O.CON.KEAX.HT.Y.0001.000000T0000Z-210618T0000Z/
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Grundy-Sullivan-
Including the cities of Tarkio, Rock Port, Fairfax, Maryville, 
Grant City, Albany, Stanberry, King City, Bethany, Princeton, 
Mercer, Unionville, Lancaster, Queen City, Greentop, Downing, 
Glenwood, Mound City, Oregon, Maitland, Forest City, Craig, 
Trenton, Milan, and Green City
250 PM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105 expected.

* WHERE...Portions of east central and northeast Kansas and 
  north central, northeast, northwest and west central Missouri.

* WHEN...From 1 PM to 7 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
386 
WWUS73 KEAX 180347
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
1047 PM CDT Thu Jun 17 2021

KSZ025-057-060-102>105-MOZ012>014-020>025-028>033-037>040-043>046-
053-054-181200-
/O.CON.KEAX.HT.Y.0001.000000T0000Z-210619T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
1047 PM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT FRIDAY...

* WHAT...Heat index values up to 105.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...Until 8 PM CDT Friday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
928 
WWUS73 KEAX 180817
NPWEAX

URGENT - WEATHER MESSAGE
National Weather Service Kansas City/Pleasant Hill MO
317 AM CDT Fri Jun 18 2021

KSZ025-057-060-102>105-MOZ012>014-020>025-028>033-037>040-043>046-
053-054-190100-
/O.CON.KEAX.HT.Y.0001.000000T0000Z-210619T0100Z/
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-
Johnson KS-Andrew-De Kalb-Daviess-Buchanan-Clinton-Caldwell-
Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
Including the cities of Atchison, Paola, Osawatomie, Louisburg, 
Pleasanton, La Cygne, Mound City, Wathena, Elwood, Troy, 
Highland, Fort Leavenworth, Leavenworth, Lansing, 
Kansas City Kansas, Overland Park, Stanley, Olathe, Shawnee, 
Lenexa, Savannah, Country Club Villa, Maysville, Stewartsville, 
Osborn, Union Star, Clarksdale, Gallatin, Jamesport, 
St. Joseph Airport, St. Joseph, Cameron, Plattsburg, Lathrop, 
Hamilton, Braymer, Polo, Breckenridge, Chillicothe, Brookfield, 
Marceline, Macon, La Plata, Parkville, Platte City, Riverside, 
Weatherby Lake, Weston, Gladstone, Liberty, Excelsior Springs, 
Richmond, Lawson, Carrollton, Salisbury, Brunswick, Keytesville, 
Moberly, Kansas City, Independence, Odessa, Higginsville, 
Lexington, Concordia, Marshall, Fayette, Glasgow, New Franklin, 
Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, 
Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, 
and Windsor
317 AM CDT Fri Jun 18 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Heat index values up to 105.

* WHERE...Portions of east central and northeast Kansas and 
  central, north central, northwest and west central Missouri.

* WHEN...Until 8 PM CDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this heat advisory went out at Jun 16, 12:46 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 16, 12:46 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
1246 PM CDT Wed Jun 16 2021

.Discussion...
Issued at 458 AM CDT WED JUN 16 2021

Beginning to sound like a broken record here, but the stout mid
level high remains in place over the Four Corners region with a
high amplitude trough across the west central CONUS. A few
isolated showers and thunderstorms have developed along a line
from near Sioux City IA to the KC area thanks to weak vorticity
lobe translating through the northeastern periphery of the ridge.
Any shower/storm activity should come to an end by later this
morning. Another hot afternoon is on tap today with highs in the
low to mid 90s (upper 80s across northeast MO) under mostly clear
skies. Dewpoints will be a couple degrees higher today across the
KC metro compared to previous days, so max heat indices will reach
the mid 90s.

Overnight tonight into Thursday morning, another disturbance will
come translating through the northerly mid level flow of the
northeastern quadrant of the ridge. Convection Allowing Model
guidance suggests this may spark showers and thunderstorms across
Iowa which may then grow upscale into an MCS and move south into
and through our region sometime Thursday morning (early afternoon
per the HRRR). Confidence is not particularly high at this time,
but we will continue to monitor forecast trends today and tonight.

Thursday still looks on track to be very hot as the the primary
thermal ridge axis noses its way further east into our region.
Highs will be in the upper 90s for much of the region, even
flirting with triple digits. Dewpoints creep up even further on
Thursday, which will send heat indices to the 100 to 105 ballpark
on Thursday afternoon. Caution will need to be taken if spending
time outdoors, such as taking frequent breaks, staying hydrated,
and wearing cool and lightweight clothing. The one caveat to all
of this being that *if* an MCS does develop and come through the
area, especially if its late Thursday morning or Thursday
afternoon, temperatures would not reach the current forecasted
temps.

As we head into Friday, a trough comes moving across the Upper
Midwest and into the Great Lakes region. This will send a cold
front southward toward the area on Friday. This front looks likely
to slow its southerly progression as it reaches the MO/IA border
and eventually become quasi stationary over the area. Friday
afternoon will once again be quite hot, especially for areas along
and south of US Highway 36. Upper 90s look to be possible again
for the KC metro and areas along and south of the I-70 corridor,
with elevated humidity again leading to heat indices in the 100 to
105 degree range. Additionally, showers and thunderstorms will be
possible late Friday afternoon through late Friday night. With
very large instability and modest deep layer shear, a few storms
could be severe late Friday afternoon into the evening hours. As
such, SPC has introduced a marginal risk for severe thunderstorms
for our region for this time period.

Temperatures will be a bit cooler on Saturday and Sunday, with
highs ranging from the upper 80s to the low 90s with slight
chances for showers and thunderstorms lingering. Another quick
moving trough and accompanying cold front approaches and moves
through the region Sunday evening into Monday morning, bringing
another decent chance for showers and thunderstorms. More
importantly, this will bring much cooler and drier air into the
region behind the front for Monday and especially Tuesday, with
highs currently projected to reach only the upper 70s to low 80s
and dewpoints around 50 degrees on Tuesday!

&&

.Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1242 PM CDT WED JUN 16 2021

VFR conditions are expected through the TAF period. Light
southeast winds will gradually turn to the southwest through the
period. Early Thursday morning there will be potential for showers
and thunderstorms, but it looks any activity will remain east of
the TAF sites.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...BMW
Aviation...HB
Hazardous weather outlook, Jun 16, 4:59 AM CDT, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
459 AM CDT Wed Jun 16 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171000-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
459 AM CDT Wed Jun 16 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 No hazardous weather is expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values will be around 100 Thursday and Friday afternoon.
Thunderstorms are possible Friday afternoon into Friday evening. A
few storms may be strong producing gusty winds.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

Nearby

Heat Advisories in Missouri, 2021Heat Advisories in Kansas, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.